Nonlinear Hyperbolic Smoothing at a Focal Point
Séminaire Équations aux dérivées partielles (Polytechnique) dit aussi "Séminaire Goulaouic-Schwartz" (1998-1999), Exposé no. 5, 11 p.

The nonlinear dissipative wave equation u tt -Δu+|u t | h-1 u t =0 in dimension d>1 has strong solutions with the following structure. In 0t<1 the solutions have a focusing wave of singularity on the incoming light cone |x|=1-t. In {t1} that is after the focusing time, they are smoother than they were in {0t<1}. The examples are radial and piecewise smooth in {0t<1}

@article{SEDP_1998-1999____A5_0,
     author = {Joly, Jean-Luc and M\'etivier, Guy and Rauch, Jeffrey},
     title = {Nonlinear {Hyperbolic} {Smoothing} at a {Focal} {Point}},
     journal = {S\'eminaire \'Equations aux d\'eriv\'ees partielles (Polytechnique) dit aussi "S\'eminaire Goulaouic-Schwartz"},
     note = {talk:5},
     publisher = {Centre de math\'ematiques Laurent Schwartz, \'Ecole polytechnique},
     year = {1998-1999},
     mrnumber = {1721323},
     zbl = {1059.35516},
     language = {en},
     url = {http://www.numdam.org/item/SEDP_1998-1999____A5_0/}
}
TY  - JOUR
AU  - Joly, Jean-Luc
AU  - Métivier, Guy
AU  - Rauch, Jeffrey
TI  - Nonlinear Hyperbolic Smoothing at a Focal Point
JO  - Séminaire Équations aux dérivées partielles (Polytechnique) dit aussi "Séminaire Goulaouic-Schwartz"
N1  - talk:5
PY  - 1998-1999
DA  - 1998-1999///
PB  - Centre de mathématiques Laurent Schwartz, École polytechnique
UR  - http://www.numdam.org/item/SEDP_1998-1999____A5_0/
UR  - https://www.ams.org/mathscinet-getitem?mr=1721323
UR  - https://zbmath.org/?q=an%3A1059.35516
LA  - en
ID  - SEDP_1998-1999____A5_0
ER  - 
Joly, Jean-Luc; Métivier, Guy; Rauch, Jeffrey. Nonlinear Hyperbolic Smoothing at a Focal Point. Séminaire Équations aux dérivées partielles (Polytechnique) dit aussi "Séminaire Goulaouic-Schwartz" (1998-1999), Exposé no. 5, 11 p. http://www.numdam.org/item/SEDP_1998-1999____A5_0/

[B] J.-M. Bony, Intéraction des singularités pour les équations aux dérivées partielles non linéaires, Sém. Goulaouic-Meyer-Schwartz, 1979-80 #22, and 1981-82 #2. | EuDML 111812 | Numdam | MR 544505 | Zbl 0498.35017

[CH] R. Courant and D. Hilbert, Methods of Mathematical Physics Vol. I, Interscience, N.Y, 1953. | MR 65391 | Zbl 0051.28802

[GR] P. Gerard and J. Rauch, Propagation de la régularité locale de solutions d’équations hyperboliques nonlinéaires, Ann. Inst. Fourier, 37(1987), 65-85. | EuDML 74768 | Numdam | Zbl 0617.35079

[JMR1] J.-L. Joly, G. Métivier, and J. Rauch, Focussing and Absorbtion of Nonlinear Oscillations, Journées aux Dérivées Partielles, St. Jean de Monts, École Polytéchnique Publ.,(1993) III-1 to III-11. | EuDML 93272 | Numdam | MR 1240527 | Zbl 0815.35071

[JMR2] J.-L. Joly, G. Métivier, and J. Rauch, Focusing at a point and absorbtion of nonlinear oscillations, Trans. AMS. (347)1995, 3921-3969. | MR 1297533 | Zbl 0857.35087

[JMR3] J.-L. Joly, G. Métivier, and J. Rauch, Caustics for dissipative semilinear oscillations, in Geometric Optics and Related Topics, F. Colombini and N. Lerner eds, Birkhaüser, Boston, 1997, 245-266. | MR 2033498 | Zbl 0891.35098

[JMR4] J.-L. Joly, G. Métivier, and J. Rauch, L p estimates for oscillatory integrals and caustics for dissipative semilinear oscillations, preprint. | MR 2033498

[LS] J.-L. Lions, and W. Strauss, Some nonlinear evolution equations, Bull. Soc. Math. France 93(1965), 43-96 | EuDML 87073 | Numdam | MR 199519 | Zbl 0132.10501

[RR1] J. Rauch and M. Reed, Jump discontinuities of semilinear, strictly hyperbolic sytems in two variables: creation and propagation, Comm. Math. Phys. 81(1981) 203-227. | MR 632757 | Zbl 0468.35064

[RR2] J. Rauch and M. Reed, Striated solutions of semilinear, two-speed wave equations, Indiana U. Math. J. 34(1985) 337-353. | MR 783919 | Zbl 0559.35053

[RR3] J. Rauch and M. Reed, Nonlinear superposition and absorbtion of delta waves in one space dimension, J. Funct. anal. 73(1987), 152-178. | MR 890661 | Zbl 0661.35058

[RR4] J. Rauch and M. Reed, Bounded stratified and striated solutions of hyperbolic systems, in Nonlinear Partial Differential Equations and Their Applications Vol. IX, H. Brezis and J. L. Lions, eds., Pitman Research Notes in Math., 181(1989), 334-351. | MR 992654 | Zbl 0695.35124

[SW] E. Stein and G. Weiss, Fractional integrals in n dimensional Euclidean space, J. Math. and Mech., (1958), 503-514. | MR 98285 | Zbl 0082.27201